73.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen

5 REPLIES 5
carrie35
Member

Re: Tamoxifen

Horrid hotflashes as soon as I started but now 6 months on rarely get them. So far nothing else to moan about. I think if you look for side effects you find them, I too threw away the info in the packet!

harp1970
Member

Re: Tamoxifen

I deliberatley threw the paper inside Tamoxifen away with the SEs on and had terrible hot flushes at first, which have gradually got fewer and easier to deal with. I have also put on weight round my middle and I am definitely more emotional but I am still here, and that's the main thing. I just wear less, buy bigger clothes and warn my kids when i'm feeling ratty! Working okay so far! Wockhardt definitely make my flushes worse than other brands but as my local chemist only has wockhardt I usually just grin and bear it!Rachel. x

Guest user
Not applicable

Re: Tamoxifen

thank you both for your comments..I'm taking wokhart too and I do think sometimes we read too much and scare ourselves silly..like we havent already been through scarey times enough!!
I will continue to be vigilant 🙂 lol
Take care
Kate x
JCJ
Member

Re: Tamoxifen

I've been on Tamoxifen since finishing Rads on 15th May. At first I had no side effects other than indigestion which went after the first week or so.

My BCN told me that SEs are usually worse at the start and improve as your body gets used to the meds.

Gradually, over the last couple of weeks, though, I've started to have hot flushes, 3 or 4 times a day. They are not particularly enjoyable but are certainly manageable and not as bad as I feared. I also wake up hot at night and throw the quilt off, only to wake up 20 minutes later because I'm cold. Some Forum members have said that changing brand causes different SEs but I've been on Wokhart the whole time.

At the moment I have no other side effects, apart from a bit more flab around my middle - went on straight away but hasn't got any bigger!

However, I am also on Zoladex, (which shuts down oestrogen production and induces menopause) since a week after starting Tamoxifen, so some, or all side effects could be attributable to that!

My daughter's partner's mother is just coming off Tamoxifen after 5 years and she had no probelm with it at all.

My doctor gave me a good piece of advise when giving me the Zoladex injection. It was: "don't LOOK for side effects". I think this is sensible and have tried to stick to it. Which is why the hot flushes caught me by surprise - (thought I'd got away with it!)

I hope you continue to be SE-free!
Guest user
Not applicable

Re: Tamoxifen

Hi Kate, I have been on tamoxifen for 18 months now.
I was very wary having read all the comments about side effects but have to say I don't notice it at all, so not everyone gets these by any means.
If I remember rightly, at first I didn't find any difference, then in about months 2 - 4, I got some strange patterns of periods / spotting and hot flushes particularly at night but now it has all settled down and I don't get anything other than mild hot flushes.
For me, taking it in the morning got rid of feeling hot and bothered at night.
If its any consolation, I would happily take it forever, not just for its medical benefits but because it really doesn't have any negative effects to write home about.
We're all different and have different reactions, but I would think it is a good thing that its so far, so good for you. Hope that means you are one of the lucky ones for whom there are few SEs xx
Guest user
Not applicable

Tamoxifen

Hi
Just wondered if anyone could tell me how long it takes for Tamoxifen to get into your system.I have been totally body aware waiting for any side effects to take hold and its all been not too bad up until now.I have only been on it for 1 month and wondered if there's a point when side effects wont really get any worse and this is how Im going to be on it ..I know some ladies have been great on it and some things I have read have been horrendous ...Am I being dilusional ?
Thank you
Kate x